Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Oct 20, 2021, 5:46 PM CDT for Shawano County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2021, 5:46 PM CDT (22:46 UTC)
- Expired
- Oct 20, 2021, 6:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.25 in
- Wind
- 30
County Shawano County, WI
The radar
The Green Bay radar (KGRB), 80 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WWUS83 KGRB 202246
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
546 PM CDT Wed Oct 20 2021
WIZ031-202315-
Shawano WI-
546 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of western Shawano
County through 615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wittenberg, or 24 miles south of Antigo, moving northeast at 40 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of western Shawano
County, including the following locations... Whitcomb, Tilleda,
Lyndhurst, Gresham, Bowler and Tigerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4478 8922 4494 8893 4494 8884 4482 8873
4470 8916
TIME...MOT...LOC 2245Z 239DEG 36KT 4479 8910
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$
CooleyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Oct 20, 2:25 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 20, 2:25 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 225 PM CDT Wed Oct 20 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 225 PM CDT Wed Oct 20 2021 Surface analysis at 19Z indicated a surface front was draped from west-central WI towards southeast WI which was evident by the wind shift and temperature differences, with reading in the upper 40s across far north-central WI, and lower 70s just south of the GRB forecast across across southern WI. A low pressure back towards southwest MN will continue to track along this front with rain showers and occasional lightning occurring mainly north of the front due to isentropic lifting. Tonight...Showers will continue as the low tracks from west to east across the southern third of WI. Precipitation will generally be light to moderate, with up to around a quarter of an inch of accumulation. Elevated instability of 200 to 300 J/kg remains present across central and east-central WI. Some short- lived thunderstorms are possible, but these will remain isolated and non-severe. Lows will range from the middle 30s to the upper 40s. Thursday...Showers will linger through the morning, particularly across the east. Some sunshine will start to peak out across central WI by around lunchtime, with clearing across the rest of the area during the afternoon. Much cooler air will be in place and tomorrow will likely be the coolest day since last May for many locations, with highs in the middle 40s to lower 50s. However, this is only a couple degrees below normal for mid October. Northerly winds will also gust to around 25 mph through most of tomorrow, starting to subside in the late afternoon when the pressure gradient relaxes a bit. .LONG TERM...Thursday Night Through Wednesday Issued at 225 PM CDT Wed Oct 20 2021 Thursday night through Saturday night... The region will be under the influence of an upper level low pressure system, which will keep northerly flow in place across the region. Temperatures during this time will be several degrees below normal, ranging from the middle 20s in the far north to the middle 30s across the Fox Valley. This will likely be our first freeze for portions of central and north-central Wisconsin, and the first frost for portions of the Fox Valley. Those near Lake Michigan will likely be exempt, as the lake waters keep the air nearby in the upper 30s. Daytime highs will be in the 40s to lower 50s. This will also be a fairly dry period for most, with the only exception being those in the far north as some lake effect showers drift across the far north from Thursday night into Friday night. Rest of the forecast...Return flow is expected to start Sunday, as a warm front starts to lift towards the region. Models have picked up the pace with this system, now bringing precipitation in Sunday afternoon. Currently suspect this is still overdone, so slowed pops a bit Sunday afternoon. Suspect the main impetus for precipitation in our region will be a shortwave that won't arrive until Sunday evening, likely following along the warm front during that period. Warmer air then settles in for early next week, bringing overnight low temperatures back into the 40s and daytime highs back into the lower 60s. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Wed Oct 20 2021 Expect deteriorating flight conditions for the rest of today and tonight as a low pressure system slowly tracks from west to east across central WI. A mix of VFR/MVFR/IFR conditions have been observed across northeast WI early this afternoon with the first wave of showers moving through. Will continue to see several rounds of showers this afternoon and overnight. This will lead to lowering cigs and vsbys, especially after midnight into Thursday morning. Isolated lightning is possible, but likelihood of occurrence at any one point was too low to include in TAFs. Conditions start to improve near the end of the TAF period late Thursday morning, especially across north- central WI. More clearing will take place Thursday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KLJ LONG TERM......Uhlmann AVIATION.......KLJ
Hazardous weather outlook, Oct 20, 2:24 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 224 PM CDT Wed Oct 20 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 224 PM CDT Wed Oct 20 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a small chance of thunderstorms south of a line from Rhinelander to Sturgeon Bay tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a small chance of thunderstorms over east-central Wisconsin Thursday morning. Severe storms are not expected. Frost is possible across the Fox Valley and lakeshore Friday morning and Saturday morning. Those with sensitive vegetation should continue to monitor the latest temperature forecast and prepare to take appropriate action if frost headlines are issued. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-211930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 224 PM CDT Wed Oct 20 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a small chance for thunderstorms south of Sturgeon Bay tonight. Any thunderstorms could produce a hazard to mariners. Gusty north to northeast winds and building waves will produce hazardous conditions for small craft tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a small chance of thunderstorms south of Algoma Thursday morning. Any thunderstorms could produce a hazard to mariners. Gusty north to northeast winds and high waves will produce hazardous conditions for small craft Thursday and Thursday evening. KLJ/Uhlmann
In the hours before
Special weather statement, Oct 20, 5:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
546 PM CDT Wed Oct 20 2021
WIZ031-202315-
Shawano WI-
546 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of western Shawano
County through 615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wittenberg, or 24 miles south of Antigo, moving northeast at 40 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of western Shawano
County, including the following locations... Whitcomb, Tilleda,
Lyndhurst, Gresham, Bowler and Tigerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4478 8922 4494 8893 4494 8884 4482 8873
4470 8916
TIME...MOT...LOC 2245Z 239DEG 36KT 4479 8910
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
CooleyThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:16 AM CDT | Small Craft Advisory | GRB | 43 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.